Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 173, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2016, 4:47 PM EDT for Dubois County, Orange County, Indiana. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 4:47 PM EDT (20:47 UTC)
- Expired
- Jun 15, 2016, 5:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dubois County, IN, Orange County, IN
The radar
The Evansville,IN radar (KVWX), 85 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:20 PM EDT | TSTM WND DMG | 2 W Prospect, IN | TREES DOWN NEAR 1040 AND 150N. |
| Jun 15, 5:29 PM EDT | TSTM WND DMG | Prospect, IN | TREE BLOWN DOWN BLOCKING WESTBOUND OF US 150. |
| Jun 15, 5:30 PM EDT | TSTM WND DMG | 1 N French Lick, IN | 170 PEOPLE WITHOUT POWER 2-3 HOURS, TREES DOWN ACROSS POWER LINES, LINES AND POLES BROKEN . |
| Jun 15, 5:35 PM EDT | TSTM WND DMG | 1 Wnw Abydel, IN | TREES DOWN . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
865
WUUS53 KLMK 152047
SVRLMK
INC037-117-152130-
/O.NEW.KLMK.SV.W.0173.160615T2047Z-160615T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 PM EDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 530 PM EDT
* AT 447 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHOALS...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAOLI...ORLEANS...FRENCH LICK...STAMPERS CREEK...ORANGEVILLE...WEST
BADEN SPRINGS...VALEENE...BONDS...MAHAN CROSSING AND YOUNGS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3851 8700 3849 8694 3851 8693 3850 8688
3853 8683 3853 8668 3869 8668 3869 8631
3839 8632 3850 8707 3851 8707
TIME...MOT...LOC 2047Z 292DEG 67KT 3867 8687
HAIL...<.75IN
WIND...60MPH
$$
JDGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:15 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 15, 3:15 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Louisville KY 315 PM EDT WED JUN 15 2016 .SHORT TERM (Now through Thursday Night)... Issued at 219 PM EDT Wed Jun 15 2016 Widespread storms late this afternoon and early this evening, some possibly severe with torrential rain and gusty winds, will taper off as the evening wears on, with little if any activity after midnight. Patchy haze or fog may form around dawn Thursday, but given lack of fog over the past few days will leave mention out of the grids. It will be another muggy night with low temperatures around 70. The upper low near Duluth this afternoon will dive southeast into Ohio tomorrow, dragging its attendant trailing trof through the Ohio Valley Thursday evening. A lack of deep moisture and weak mid level lapse rates will keep thunderstorm coverage isolated. The best chances will be over southern Kentucky and the Blue Grass from mid afternoon into the evening hours. High temperatures will be in the lower and middle 90s but with afternoon dew points mixing down into the 60s heat index values won't be too far off from the temperature. There will be a decent west breeze around 10 to 15 mph, too. Storms will taper off Thursday night, with lows dropping down into the 60s. .LONG TERM (Friday through Wednesday)... Issued at 231 PM EDT Wed Jun 15 2016 Upper ridging blossoming from the Desert Southwest to the East Coast will keep us dry and warm Friday through Monday night. By Tuesday/Wednesday the ridge will get suppressed by an upper low diving south out of eastern Canada while a surface cold front drops in from the north. Will go ahead and keep thunderstorm chances in the forecast for those two days. && .AVIATION (18Z TAF Update)... Issued at 108 PM EDT Wed Jun 15 2016 Multiple surface boundaries combined with the very warm and moist air mass will result in scattered to numerous clusters of storms across central Kentucky this afternoon through evening. The highest chances of strong winds and torrential rainfall is at SDF and BWG, though LEX certainly could see a line of storms by early evening. Earlier IFR stratus has lifted and mixed out to MVFR levels and this will continue to lift to VFR over the next couple of hours. Plan on south to southwesterly winds around 10 kts. After storms end tonight, attention turns to fog or stratus potential. Guidance hints that LEX and BWG may have better chances, similar to this morning. This could be fuel alternate MVFR or even IFR by sunrise Thursday. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........13 Long Term.........13 Aviation..........ZT
Hazardous weather outlook, Jun 15, 3:12 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 312 PM EDT WED JUN 15 2016 INZ076>079-083-084-089>092-KYZ023>035-038>040-045>047-053>055- 061>067-070>078-081-082-161915- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- NELSON-MERCER-LARUE-MARION-BOYLE-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE... LEBANON...DANVILLE...MORGANTOWN...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 312 PM EDT WED JUN 15 2016 /212 PM CDT WED JUN 15 2016/ ...SEVERE THUNDERSTORM WATCH 258 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS EVENING... ESPECIALLY ALONG AND WEST OF INTERSTATE 65. THE MAIN THREAT WILL BE LOCAL FLOODING FROM TORRENTIAL RAIN...WITH GUSTY WINDS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STORMS ARE FORECAST LATE THURSDAY AFTERNOON AND EVENING...MAINLY OVER THE BLUEGRASS AND LAKE CUMBERLAND REGIONS. THESE STORMS MAY PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS...AND HAIL. HEAT INDEX VALUES THURSDAY AFTERNOON WILL RANGE FROM THE MID 90S TO AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE INVITED TO REPORT INSTANCES OF FLOODING OR SEVERE WEATHER TONIGHT THROUGH TOMORROW. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ036-037-041>043-048-049-056-057-161915- SCOTT-HARRISON-FAYETTE-BOURBON-NICHOLAS-JESSAMINE-CLARK-GARRARD- MADISON- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...LEXINGTON... PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER...LANCASTER...RICHMOND 312 PM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH LIGHTNING AND LOCALLY HEAVY RAIN THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STORMS ARE FORECAST LATE THURSDAY AFTERNOON AND EVENING...MAINLY OVER THE BLUEGRASS AND LAKE CUMBERLAND REGIONS. THESE STORMS MAY PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS...AND HAIL. HEAT INDEX VALUES THURSDAY AFTERNOON RANGE FROM THE MID 90S TO AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE INVITED TO REPORT INSTANCES OF FLOODING OR SEVERE WEATHER TONIGHT THROUGH TOMORROW. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Local storm report, Jun 15, 4:16 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND GST 2 WSW WOODBURY 37.16N 86.67W
06/15/2016 M49 MPH BUTLER KY MESONET
.
&&
RLLocal storm report, Jun 15, 4:21 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 2 E HARTFORD 37.45N 86.86W
06/15/2016 OHIO KY EMERGENCY MNGR
TREES DOWN.
&&
TT/RPLocal storm report, Jun 15, 4:29 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG MORGANTOWN 37.22N 86.70W
06/15/2016 BUTLER KY LAW ENFORCEMENT
SEVERAL TREES DOWN IN MORGANTOWN.
&&
RLLocal storm report, Jun 15, 4:33 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 NNW RUSSELLVILLE 36.86N 86.90W
06/15/2016 LOGAN KY 911 CALL CENTER
TREE DOWN.
&&
TT/RPSpecial weather statement, Jun 15, 4:44 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
344 PM CDT WED JUN 15 2016
KYZ070>072-152115-
WARREN-SIMPSON-LOGAN-
344 PM CDT WED JUN 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN...SIMPSON
AND SOUTHERN LOGAN COUNTIES...
AT 344 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHEAST OF
RUSSELLVILLE...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...RUSSELLVILLE...MEMPHIS JUNCTION...AUBURN...ADAIRVILLE...
WOODBURN...LICKSKILLET...PETROS...NEOSHEO AND BROWNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3665 8659 3664 8706 3683 8706 3699 8649
3678 8640 3674 8641 3665 8641 3665 8651
3663 8656
TIME...MOT...LOC 2044Z 239DEG 49KT 3676 8678
JDGLocal storm report, Jun 15, 4:46 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG ORLEANS 38.66N 86.45W
06/15/2016 ORANGE IN BROADCAST MEDIA
TREE DOWN.
&&
TT/RPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:17 PM EDT | Special Weather Statement | LMK | Orange | 28 min |
| Jun 15, 12:29 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 31 min |
| Jun 15, 12:55 PM EDT | Special Weather Statement | LMK | Washington | 35 min |
| Jun 15, 1:28 PM EDT | Special Weather Statement | LMK | Clark, Floyd | 32 min |
| Jun 15, 3:01 PM EDT | Areal Flood Advisory | LMK | Dubois, Orange | 119 min |
| Jun 15, 5:27 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 33 min |
| Jun 15, 6:25 PM EDT | Severe Thunderstorm Warning | LMK | Dubois, Orange | 50 min |
| Jun 15, 6:51 PM EDT | Special Weather Statement | LMK | Dubois | 24 min |
| Jun 15, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Perry | 31 min |
| Jun 15, 7:09 PM EDT | Special Weather Statement | LMK | Crawford, Perry | 36 min |
| Jun 15, 7:14 PM EDT | Special Weather Statement | LMK | Jefferson | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.